Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 256, NWS Springfield, MO

May 26, 2008Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2008, 5:02 PM CDT for Crawford County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2008, 5:02 PM CDT (22:02 UTC)
Expired
May 26, 2008, 6:00 PM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Crawford County, KS

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-251 m²/s²
0-3 km storm-relative helicity
-181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 262202
SVRSGF
KSC037-262300-
/O.NEW.KSGF.SV.W.0256.080526T2202Z-080526T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 600 PM CDT.

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF GREENBUSH...OR NEAR ST. PAUL...
  MOVING EAST AT 24 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF MCCUNE BY 520 PM CDT.
  6 MILES SOUTH OF GIRARD BY 535 PM CDT.
  CHEROKEE BY 545 PM CDT.
  PITTSBURG AND FRONTENAC BY 555 PM CDT.

THE TOWNS OF GREENBUSH...BEULAH...LONE OAK...CHICOPEE AND OPOLIS ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3758 9462 3733 9462 3735 9506 3760 9507
TIME...MOT...LOC 2202Z 287DEG 21KT 3748 9510

$$

HATCH
4 follow-up statements
000 
WWUS53 KSGF 262219
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT MON MAY 26 2008

KSC037-262300-
/O.CON.KSGF.SV.W.0256.000000T0000Z-080526T2300Z/
CRAWFORD KS-
520 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN CRAWFORD COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MCCUNE...OR 10 MILES NORTHWEST OF
CHEROKEE...MOVING SOUTHEAST AT 23 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHEROKEE BY 545 PM CDT.
  6 MILES SOUTHWEST OF PITTSBURG AND 9 MILES SOUTHWEST OF FRONTENAC
  BY 555 PM CDT.

THE TOWNS OF BEULAH...CHICOPEE AND OPOLIS ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3748 9462 3734 9462 3735 9506 3757 9506
TIME...MOT...LOC 2220Z 293DEG 20KT 3740 9497

$$
000 
WWUS53 KSGF 262235
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT MON MAY 26 2008

KSC037-262300-
/O.CON.KSGF.SV.W.0256.000000T0000Z-080526T2300Z/
CRAWFORD KS-
536 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN CRAWFORD COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MCCUNE...OR 7 MILES
NORTHWEST OF CHEROKEE...MOVING EAST AT 17 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF GIRARD BY 545 PM CDT.
  CHEROKEE BY 555 PM CDT.
  PITTSBURG AND 8 MILES SOUTHWEST OF FRONTENAC BY 600 PM CDT.

THE TOWNS OF BEULAH...CHICOPEE AND LONE OAK ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3735 9505 3755 9497 3748 9462 3743 9462
      3742 9463 3742 9462 3734 9462 3735 9492
TIME...MOT...LOC 2236Z 279DEG 14KT 3739 9491

$$

HATCH
000 
WWUS53 KSGF 262244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT MON MAY 26 2008

KSC037-262300-
/O.CON.KSGF.SV.W.0256.000000T0000Z-080526T2300Z/
CRAWFORD KS-
544 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN CRAWFORD COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM NEAR CHEROKEE...MOVING EAST AT 20 MPH. THIS 
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 
IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHEROKEE BY 555 PM CDT.
  PITTSBURG BY 600 PM CDT.

THE TOWNS OF BEULAH...CHICOPEE AND LONE OAK ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3748 9499 3743 9462 3742 9463 3741 9462
      3740 9462 3738 9462 3734 9462 3735 9505
TIME...MOT...LOC 2244Z 276DEG 18KT 3737 9487

$$

HATCH
000 
WWUS53 KSGF 262254
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT MON MAY 26 2008

KSC037-262304-
/O.EXP.KSGF.SV.W.0256.000000T0000Z-080526T2300Z/
CRAWFORD KS-
554 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY
EXPIRES AT 600 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3748 9499 3743 9462 3742 9463 3741 9462
      3740 9462 3738 9462 3734 9462 3735 9505
TIME...MOT...LOC 2254Z 276DEG 18KT 3736 9481

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:34 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 26, 2:34 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT MON MAY 26 2008

.DISCUSSION...

SEVERE WEATHER POTENTIAL ALONG WITH CHANCES FOR HEAVY RAINFALL
CONTINUE TO BE THE FORECAST CHALLENGES WITH THIS PACKAGE.

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...

CURRENTLY...LINE OF THUNDERSTORMS OVER SOUTHEAST KANSAS HAS
FINALLY STARTED MOVING INTO OUR KANSAS COUNTIES THIS AFTERNOON.
GIVEN SATURATED SOILS IN OUR KANSAS COUNTIES...SHOULD SEE FLASH
FLOOD WARNINGS OVER THE NEXT COUPLE HOURS. AM SEEING SOME
MARGINALLY SEVERE THUNDERSTORMS JUST TO THE SOUTHWEST OF OUR CWA
IN NORTHEASTERN OKLAHOMA. WILL NEED TO KEEP A CLOSE EYE ON THIS
SOUTHERN END OF THE LINE AS THERE HAS BEEN SOME ROTATION SEEN ON
RADAR AS THE STORM INTERACT WITH AN OUTFLOW BOUNDARY. FOR THE MOST PART
THOUGH...SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS HAS BEEN
WORKED OVER FROM THIS MORNINGS LINE. BEST CHANCE FOR ANY SEVERE
THUNDERSTORM DEVELOPMENT LOOKS TO BE OVER THE EASTERN AND SOUTHERN
PORTIONS OF THE CWA...WHERE LIGHT RAIN HAS YET TO BEGIN. THIS AREA
DOES NOT HAVE MUCH IN THE WAY OF A FOCUSING MECHANISM TO GET
STORMS INITIATED...BUT WILL CONTINUE TO MONITOR THROUGH THE
AFTERNOON. COLD FRONT CURRENTLY LOCATED ACROSS EASTERN
IOWA...EXTENDING SOUTHWEST TO KANSAS CITY...THEN WESTWARD ACROSS
WESTERN KANSAS.

NEXT CHANCE FOR SEVERE ACTIVITY LOOKS TO BE LATE THIS AFTERNOON/EARLY THIS
EVENING AS AN UPPER SYSTEM SEEN ON WATER VAPOR IMAGERY MAKES ITS
WAY INTO SOUTHERN MISSOURI. THIS MAY ASSIST THUNDERSTORM
DEVELOPMENT OVER OUR SOUTHERN AND EASTERN ZONES AS IT LOOKS TO BE
MOVING IN THIS GENERAL DIRECTION. BY MID EVENING...WRF SHOWING
AROUND 2000 J/KG CAPES AND A 30/35KT LOW LEVEL JET DEVELOPING
ACROSS SOUTHERN/SOUTHWESTERN MISSOURI. COLD FRONT FORECAST TO BE
LOCATED ACROSS CENTRAL MISSOURI BY EARLY TUESDAY MORNING AND THEN
SLOWLY DROP SOUTH THROUGH THE DAY. TUESDAY LOOKS TO BE OUR
GREATEST RISK FOR FLASH FLOODING AS MOST COUNTIES HAVE EXPERIENCED
AT LEAST THREE ROUNDS OF MODERATE TO HEAVY RAINFALL OVER THE
WEEKEND AND SOILS ARE PRETTY WET. ALREADY SEEING A FEW COUNTIES IN
SOUTHEAST KANSAS...ALONG WITH CENTRAL MISSOURI THAT WERE UNDER
FLASH FLOOD WARNINGS LAST NIGHT. SOME DISCREPANCIES IN TIMING OF
THE FRONT MOVING SOUTH. MM5 THE FASTEST IN MOVEMENT...BRINGING THE
FRONT INTO CENTRAL MISSOURI BY 09Z...AGREEING WITH THE GFS. WRF A
LITTLE SLOWER...BRINGING THE FRONT INTO OUR AREA BY TUESDAY
AFTERNOON. REGARDLESS...TUESDAY IS GOING TO BE WET. WENT AHEAD AND
EXTENDED THE FLASH FLOOD WATCH THROUGH THE DAY. LATER SHIFTS MAY
NEED TO EXTEND IT FURTHER.

FRONT MOVES INTO NORTHERN ARKANSAS WEDNESDAY MORNING AND OUR CWA
SHOULD BE UNDER A NORTHEASTERLY FLOW...CHARACTERIZED BY LOW
STRATUS AND LIGHT RAIN. TEMPERATURES ARE GOING TO HAVE A HARD TIME
GETTING OUT OF THE 60S DURING THIS TIME.

LONG TERM (THURSDAY THROUGH SUNDAY)...

INITIALLY DRY FOR THURSDAY AS UPPER RIDGE RETURNS TO THE AREA. MAY
START TO SEE A RETURN OF GULF MOISTURE AS EARLY AS THURSDAY
EVENING AS WINDS SHIFT TO THE SOUTH ONCE MORE AND UPPER HIGH
PRESSURE RETURNS. UPPER RIDGE REMAINS IN PLACE THROUGH FRIDAY
EVENING AS GFS SHOWS ANOTHER SHORTWAVE DIGGING IN FROM THE NORTHWEST.

GCC

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...LIGHT RAIN HAS JUST BEGUN AT 1730Z AT
SGF...AND TSRA HAS BEEN ONGOING AT JLN FOR SEVERAL HOURS. OVERALL
CONVECTIVE TRENDS INDICATE A GRADUAL DECREASE IN INTENSITY OVER
SOUTHEAST KANSAS BUT THE THUNDERSTORM ACTIVITY HAS ACTUALLY BEGUN
TO ORIENT ITSELF SO AS TO LAST LONGER FOR THE JLN AERODROME.
ALTHOUGH JLN HAD BRIEFLY DROPPED BELOW 3SM VIS...FEEL THAT
CONDITIONS WILL REMAIN MVFR WITHIN THE AREA OF RAINFALL. THE
RAIN SHOULD DISSIPATE BY AROUND 21Z...WITH OCCASIONAL BREAKS IN
THE ACTION BEFORE THEN. AFTER 21Z...ISOLATED THUNDERSTORMS WILL
BECOME POSSIBLE AS MORE UNSTABLE AIR MOVES INTO SOUTHWEST
MISSOURI. A BRIEF PAUSE IN THE ACTION IS LIKELY AFTER SUNSET...BUT
WILL LIKELY SEE ANOTHER LINE OF THUNDERSTORMS PUSH THROUGH THE
REGION DURING THE EARLY MORNING HOURS.

BARJENBRUCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 26, 4:23 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT MON MAY 26 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
423 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
  EVENING SOUTH OF A LINE FROM VIENNA TO WALNUT GROVE TO MCCUNE
  KANSAS. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL EXIST
  FOR A FEW SEVERE STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60
  MPH AND HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND
  LIGHTNING ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL ALSO
  BE POSSIBLE FROM ANY STORMS THAT DEVELOP.

  LATER THIS EVENING AND OVERNIGHT...A LINE OF STRONG TO SEVERE
  THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS KANSAS AND PUSH
  INTO THE OUTLOOK AREA. DAMAGING WIND GUSTS TO 70 MPH WILL BE
  THE MAIN THREAT WITH THESE STORMS. HAIL TO THE SIZE OF GOLF
  BALLS...INTENSE CLOUD TO GROUND LIGHTNING AS WELL AS VERY
  HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
  ON TUESDAY AS A COLD FRONT MOVES SOUTH THROUGH THE OUTLOOK
  AREA. THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORMS WILL BE
  SOUTH OF AN OSCEOLA TO SALEM LINE. THE THREAT FOR VERY HEAVY
  RAINFALL AND FLOODING WILL ALSO CONTINUE.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE TOWARDS THE END OF THE
  WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NEEDED FOR AREAS WEST AND SOUTH OF A LINE
  FROM MCCUNE KANSAS...TO CARTHAGE THROUGH LAMPE THROUGH 7 PM THIS
  EVENING. SPOTTER ACTIVATION MAY BE NEEDED EAST OF THIS LINE
  LATER THIS EVENING AS OUR NEXT LINE OF THUNDERSTORMS MOVE IN
  FROM EASTERN KANSAS AROUND MIDNIGHT TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, May 26, 2:20 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 S BOLIVAR             37.59N 93.41W
05/25/2008                   POLK               MO   PUBLIC

            SEVERE THUNDERSTORM WINDS DESTROYED A ROOF OFF OF A BARN.
            CATTLE PANELS WERE ALSO DESTROYED AT THIS LOCATION. THIS
            DAMAGE APPEARS TO BE ASSOCIATED WITH DOWNBURST WINDS.

&&

DCRAMER
Local storm report, May 26, 3:13 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT MON MAY 26 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FLASH FLOOD      COLUMBUS                37.17N  94.84W
05/26/2008                   CHEROKEE           KS   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS ACROSS THE COUNTY WITH 1 TO
            2 FEET A WATER OVER THE ROAD.

&&

HATCH
Local storm report, May 26, 4:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     1 W BAXTER SPRINGS      37.02N 94.75W
05/26/2008  E0 MPH           CHEROKEE           KS   LAW ENFORCEMENT

            PUBLIC REPORTED THAT TRAMPOLINE WAS BLOWN OUT OF YARD.
            ESTIMATED WINDS AT 60 MPH.

&&

LDOOLEY
Local storm report, May 26, 4:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
05/26/2008                   CHEROKEE           KS   EMERGENCY MNGR

            TREE BLOWN ON HOUSE IN BAXTER SPRINGS.

&&

LDOOLEY
Local storm report, May 26, 4:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 SE BAXTER SPRINGS     37.01N 94.72W
05/26/2008                   CHEROKEE           KS   EMERGENCY MNGR

            EIGHT TO TEN LARGE TREES DOWN ON THE SOUTHWEST PART OF
            BAXTER SPRINGS.

&&

LDOOLEY
Local storm report, May 26, 4:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      BAXTER SPRINGS          37.02N 94.74W
05/26/2008                   CHEROKEE           KS   EMERGENCY MNGR

            STREET FLOODING IN BAXTER SPRINGS.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:33 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford57 min
May 26, 1:29 PM CDTFlash Flood WarningSGFCherokee6 hr
May 26, 4:06 PM CDTSevere Thunderstorm WarningSGFCherokee39 min
May 26, 5:33 PM CDTSevere Thunderstorm WarningSGFCherokee38 min
May 26, 6:54 PM CDTAreal Flood WarningSGFCherokee18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.